MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: endoscopic mitreal valve event description: being used as a port for the scope.Once the procedure had finished the surgeon and registrar noticed that the port was broken at the tip of the cannula.The only instrument used in the port throughout was the scope.The staff did not notice the broken trocar till the port had been removed.They have confirmed that they did not manage to find the fragmented pieces in the patient, but it was not a concern to the patients outcome or recovery.Additional information received from an applied medical representative via email on 16dec24: the trocar was inserted - 10 to 2 twisting motion and no difficulty during insertion.There was no difficulty during insertion.The patient did not have previous surgery at the site.The break did cause particulation.The trocar was not used with a robot.Type of intervention: no device replacement as it was not noticed till the end of the case.Patient status: no injury or death to patient.Patient safe.
 
Event or Problem Description
Procedure performed: endoscopic mitreal valve.Event description: being used as a port for the scope.Once the procedure had finished the surgeon and registrar noticed that the port was broken at the tip of the cannula.The only instrument used in the port throughout was the scope.The staff did not notice the broken trocar till the port had been removed.They have confirmed that they did not manage to find the fragmented pieces in the patient, but it was not a concern to the patients outcome or recovery.Additional information received from an applied medical representative via email on 16dec24: the trocar was inserted - 10 to 2 twisting motion and no difficulty during insertion.There was no difficulty during insertion.The patient did not have previous surgery at the site.The break did cause particulation.The trocar was not used with a robot.Type of intervention: no device replacement as it was not noticed till the end of the case.Patient status: no injury or death to patient.Patient safe.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The cannula tip was missing a fragment.Based on the condition of the returned unit, it is likely that the cannula tip fractured was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.Applied medical has performed a historical trend analysis and review of production records was performed and no relevant documentation was identified.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21074399
Report Number2027111-2025-00303
Device Sequence Number8498269
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1522002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown